| Model Number |
71004 |
| Medical Device Problem Codes |
Impedance Problem (2950); Intermittent Communication Failure (4038)
| Health Effect - Clinical Code |
Inadequate Pain Relief (2388)
| Date of Event |
12/05/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2025 to treat abdominal pain after participating in a successful trial phase with nalu.During the implant procedure the implantable pulse generator (ipg) was placed in the abdomen area with the leads targeting the intercostal nerves.The system was activated and functional, however after several days of using the system the patient reported challenges with maintaining connectivity between the ipg and the external therapy discs.Assessment of the system identified open circuit impedance errors on 3 electrodes of one lead and it was also determined that the ipg needed to be moved to an area on the body that was more stable and had a flatter surface area to correct the connectivity issues.On (b)(6) 2025 a surgical procedure was performed to reposition the ipg.The leads were disconnected while the ipg was being repositioned.Upon reinserting the leads into the ipg, one lead continued to return impedance errors on the same 3 electrodes, however the other 5 electrodes also now returned impedance errors.Testing was performed and concluded that the lead was functioning as expected and the likely source of the impedance issues was the ipg.A new ipg was then introduced and placed in the new pocket location, clearing all impedance issues and enabling the case to be closed successfully.
Additional Manufacturer Narrative
The patient's primary complaint was disruption in therapy due to the connectivity problems.The connectivity issues were determined to be related to the implant location of the ipg, specifically related to the tissue quality and stability at the chosen implant location.Although one of the leads was not fully functional, the patient did not report any problems with the level of therapy being recieved from that lead.The most likely cause of the impedance errors on the lead is damage to the connector between the lead and the ipg.The connector may have been damaged at any point during initial or subsequent handling of the ipg and is unable to be determine more specifically.